Format

Send to

Choose Destination
Chest. 1987 May;91(5):782-5.

Exacerbation of pulmonary lymphangioleiomyomatosis by exogenous estrogens.

Abstract

A 48-year-old woman with profound, rapidly progressive dyspnea requested a second opinion regarding the diagnosis and management of an undiagnosed interstitial process. One year prior to this evaluation, she had been placed on therapy with exogenous estrogens for the treatment of osteoporosis. During this therapy, she had a marked deterioration of her pulmonary status. Review of her open lung biopsy, which was obtained five years previously, revealed lymphangioleiomyomatosis. Discontinuation of estrogen therapy and treatment with tamoxifen were successful in stopping the progressive course. This patient's clinical course suggested an association between estrogen therapy and clinical deterioration during the menopause.

PMID:
3032524
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center